Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Orthogonal symmetric affine Kac-Moody algebras


Author: Walter Freyn
Journal: Trans. Amer. Math. Soc. 367 (2015), 7133-7159
MSC (2010): Primary 17B67, 20G44; Secondary 22E67, 53C35, 17B65
DOI: https://doi.org/10.1090/tran/6257
Published electronically: April 20, 2015
MathSciNet review: 3378826
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Riemannian symmetric spaces are fundamental objects in finite dimensional differential geometry. An important problem is the construction of symmetric spaces for generalizations of simple Lie groups, especially their closest infinite dimensional analogues, known as affine Kac-Moody groups. We solve this problem and construct affine Kac-Moody symmetric spaces in a series of several papers. This paper focuses on the algebraic side; more precisely, we introduce OSAKAs, the algebraic structures used to describe the connection between affine Kac-Moody symmetric spaces and affine Kac-Moody algebras and describe their classification.


References [Enhancements On Off] (What's this?)

  • [BG91] Carlos A. Berenstein and Roger Gay, Complex variables, An introduction, Graduate Texts in Mathematics, vol. 125, Springer-Verlag, New York, 1991. An introduction. MR 1107514 (92f:30001)
  • [BMR03] Hechmi Ben Messaoud and Guy Rousseau, Classification des formes réelles presque compactes des algèbres de Kac-Moody affines, J. Algebra 267 (2003), no. 2, 443-513 (French, with French summary). MR 2003338 (2004h:17028), https://doi.org/10.1016/S0021-8693(03)00345-4
  • [BVBPBMR95] Valérie Back-Valente, Nicole Bardy-Panse, Hechmi Ben Messaoud, and Guy Rousseau, Formes presque-déployées des algèbres de Kac-Moody: classification et racines relatives, J. Algebra 171 (1995), no. 1, 43-96 (French). MR 1314093 (96d:17022), https://doi.org/10.1006/jabr.1995.1004
  • [Car02] R. W. Carter, Lie algebras of finite and affine type, Cambridge Studies in Advanced Mathematics, vol. 96, Cambridge University Press, Cambridge, 2005. MR 2188930 (2006i:17001)
  • [Fre07] Walter Freyn,
    A general theory of affine Kac-Moody symmetric spaces,
    Kongressberichte der Süddeutschen Geometrietagung, 32:4-18, 2007.
  • [Fre12] Walter Freyn,
    Kac-Moody geometry.
    In Global Differential Geometry, Springer, Heidelberg, 2012, pp. 55-92.
  • [Fre13] Walter Freyn,
    Kac-Moody symmetric spaces of Euclidean type.
    Submitted, 2013.
  • [Fre14] Walter Freyn, Tame Fréchet structures for affine Kac-Moody groups, Asian J. Math. 18 (2014), no. 5, 885-928. MR 3287007, https://doi.org/10.4310/AJM.2014.v18.n5.a6
  • [Fre15a] Walter Freyn,
    Tame Fréchet submanifolds of co-Banach type.
    To appear in Forum Math.
  • [Fre15b] Walter Freyn,
    Geometry of Kac-Moody symmetric spaces.
    Submitted, 2015.
  • [Hei08] Ernst Heintze,
    Real forms and finite order automorphisms of affine Kac-Moody algebras - an outline of a new approach.
    Opus Bayern, http://www.opus-bayern.de/uni-augsburg/volltexte/2008/763:15, 2008.
  • [Hel01] Sigurdur Helgason, Differential geometry, Lie groups, and symmetric spaces, Graduate Studies in Mathematics, vol. 34, American Mathematical Society, Providence, RI, 2001. Corrected reprint of the 1978 original. MR 1834454 (2002b:53081)
  • [HG12] Ernst Heintze and Christian Groß, Finite order automorphisms and real forms of affine Kac-Moody algebras in the smooth and algebraic category, Mem. Amer. Math. Soc. 219 (2012), no. 1030, viii+66. MR 2985521, https://doi.org/10.1090/S0065-9266-2012-00650-2
  • [HPTT95] Ernst Heintze, Richard S. Palais, Chuu-Lian Terng, and Gudlaugur Thorbergsson, Hyperpolar actions on symmetric spaces, Geometry, topology, & physics, Conf. Proc. Lecture Notes Geom. Topology, IV, Int. Press, Cambridge, MA, 1995, pp. 214-245. MR 1358619 (96i:53052)
  • [Kac68] Victor G. Kac, Simple irreducible graded Lie algebras of finite growth, Izv. Akad. Nauk SSSR Ser. Mat. 32 (1968), 1323-1367 (Russian). MR 0259961 (41 #4590)
  • [Kac90] Victor G. Kac, Infinite-dimensional Lie algebras, 3rd ed., Cambridge University Press, Cambridge, 1990. MR 1104219 (92k:17038)
  • [Kan70] I. L. Kantor, Graded Lie algebras, Trudy Sem. Vektor. Tenzor. Anal. 15 (1970), 227-266 (Russian). MR 0297827 (45 #6879)
  • [Kum02] Shrawan Kumar, Kac-Moody groups, their flag varieties and representation theory, Progress in Mathematics, vol. 204, Birkhäuser Boston Inc., Boston, MA, 2002. MR 1923198 (2003k:22022)
  • [Lev88] Fernando Levstein, A classification of involutive automorphisms of an affine Kac-Moody Lie algebra, J. Algebra 114 (1988), no. 2, 489-518. MR 936987 (90g:17025), https://doi.org/10.1016/0021-8693(88)90308-0
  • [Moo69] Robert V. Moody, Euclidean Lie algebras, Canad. J. Math. 21 (1969), 1432-1454. MR 0255627 (41 #287)
  • [MP95] Robert V. Moody and Arturo Pianzola, Lie algebras with triangular decompositions, Canadian Mathematical Society Series of Monographs and Advanced Texts, John Wiley & Sons Inc., New York, 1995. MR 1323858 (96d:17025)
  • [PK83] Dale H. Peterson and Victor G. Kac, Infinite flag varieties and conjugacy theorems, Proc. Nat. Acad. Sci. U.S.A. 80 (1983), no. 6 i., 1778-1782. MR 699439 (84g:17017)
  • [PS86] Andrew Pressley and Graeme Segal, Loop groups, Oxford Mathematical Monographs, The Clarendon Press, Oxford University Press, New York, 1986. MR 900587 (88i:22049)
  • [Ter89] Chuu-Lian Terng, Proper Fredholm submanifolds of Hilbert space, J. Differential Geom. 29 (1989), no. 1, 9-47. MR 978074 (90e:58006)
  • [Ter95] Chuu-Lian Terng, Polar actions on Hilbert space, J. Geom. Anal. 5 (1995), no. 1, 129-150. MR 1315660 (96a:58014), https://doi.org/10.1007/BF02926445

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 17B67, 20G44, 22E67, 53C35, 17B65

Retrieve articles in all journals with MSC (2010): 17B67, 20G44, 22E67, 53C35, 17B65


Additional Information

Walter Freyn
Affiliation: Fachbereich Mathematik, Technische Universität Darmstadt, 64289 Darmstadt, Germany
Email: freyn@mathematik.tu-darmstadt.de

DOI: https://doi.org/10.1090/tran/6257
Keywords: Lie algebra, affine Kac-Moody algebra, loop algebra, orthogonal symmetric Kac-Moody algebra
Received by editor(s): September 6, 2012
Received by editor(s) in revised form: May 6, 2013, July 21, 2013, and August 1, 2013
Published electronically: April 20, 2015
Article copyright: © Copyright 2015 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society